MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Catalog Number 3549216
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab received the device for evaluation on 12/8/2018.The analysis has begun, but is not complete at this time.When the investigation and analysis have been completed, a supplemental report will be submitted.The device history record (dhr) was reviewed on 11/28/2018, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old female patient underwent breast augmentation revision with a mentor cpx 4 800cc breast tissue expander with suture tabs.The breast tissue expander was found to be leaking post procedure.As a result, the patient underwent unilateral removal and replacement with a similar mentor cpx 4 800cc breast tissue expander with suture tabs on (b)(6) 2018; catalog # 3549216, s/ns: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2019, mentor completed the investigation on the suspect medical device.Upon receipt by mentor, the device contained no fluid.White material was observed within the device and on the shell surface.During visual examination, mentor product analysis lab observed a rent on the posterior view of the device measuring approximately 0.8 cm in length.Microscopic examination of the rent edges gave no indications as to its cause.No other anomalies were found.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Mentor product analysis lab concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.The complaint of deflation was confirmed since a rent was found on the device.Nonetheless, a microscopic examination of the rent edges was performed, and it did not provide conclusive evidence of what could be the root cause.At this point it is not possible to determine the origin of the white material observed.There is no evidence that the issue is related with manufacturing.Because the risk of device deflation cannot be eliminated, mentor addresses this risk in the product insert data sheet (pids) by stating that these devices should not be considered lifetime devices; however, deflation trends for mentor saline-filled devices will continue to be monitored by quality assurance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8179766
Report Number1645337-2018-07452
Device Sequence Number1695804
Product Code LCJ
UDI-Device Identifier00081317006763
UDI-Public00081317006763
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2022
Device Catalogue Number3549216
Device Lot Number7554502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2018
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date01/21/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR